Presenter: David B. Roy D.O.
Dermatology Program: Midwestern University of Health Sciences
Program Director: Don A. Anderson D.O.
Submitted on: Jul 30, 2006
CHIEF COMPLAINT: 70 year old white male complaining of a sudden onset of dyspnea and cough with hemoptysis as well as a painful rash on face and legs.
Signs and symptoms: Dyspnea, cough, hemoptysis, congestion, hematuria, painful rash of legs, perinasal area, and perioral area with ulceration, difficulty walking, and weakness.
Previous Treatment: Previous course of PO prednisone approximately two months earlier due to unspecified rash of the lower extremities.
Other information: Past medical history of MI, tobacco use, HTN, CAD, sedentary lifestyle.
Temp – 98˚F
BP – 90/30 arterial line
HR – Low 100’s sinus tach
RR – 20
O2 Sat – 96% non rebreather
Examination of the skin revealed palpable purpura of the bilateral lower extremities. There were several erythematous nodules with shallow ulcerations of the perinasal/oral areas.
H/H – 8.4/28
WBC – 8
U/A – positive for RBC’s, protein, sediment
BUN – 50
Creat – 2.2
CXR – CHF with patchy infiltrates
ESR and CRP – elevated
C-ANCA – positive
Non-specific perivascular inflammation of small arteries and veins with necrosis and fibrin deposition of vessel walls, red blood cell extravasation, thrombi and nuclear dust. A granulomatous inflammation in the blood vessels and surrounding dermis was also noted. No atypical lymphocytes noted.
1. Wegener’s Granulomatosis
3. Lymphomatoid Granulomatosis